Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 119, NWS Dodge City, KS

June 9, 1995Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 9, 1995, 7:40 AM CDT for Kiowa County, Kansas. It was in force for 36 min.

The area

The counties it named.

The facts

Issued
Jun 9, 1995, 7:40 AM CDT (12:40 UTC)
Expired
Jun 9, 1995, 8:16 AM CDT
In force
36 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Kiowa County, KS

The radar

The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 0.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 535 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
535 m²/s²
0-3 km storm-relative helicity
580 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 091242 RRA
SVRDDC
KSC097-091330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
740 AM CDT FRI JUN 9 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...KIOWA COUNTY
 
AT 740 AM CDT DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS IN KIOWA
COUNTY. THE FIRST ONE WAS 12 MILES WEST OF GREENSBURG AND THE OTHER
WAS 12 SOUTH OF GREENSBURG. THE SEVERE THUNDERSTORMS WERE MOVING
NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM SHOULD BE NEAR GREENSBURG
BY 8 AM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED...REHMEMBER SEVERE
THUNDERSTORMS CAN QUICKLY PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE
WARNING.
 
KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:08 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 9, 4:08 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
407 AM CDT FRI JUN 9 1995

ETA MDL OF CHOICE KEEPING SWRN KS IN THE COLD SECTOR. OUTFLOW HAS
PUSHED THE WARM FRONT INTO SERN OK. ETA TAKES SFC LOW AND BNDRY TO
EAST OF P28 BY 00Z. SO THE ONLY CHANCE OF SEEING NEAR 80 WOULD BE
AT P28. OVERUNNING WAA/ISENTROPIC LIFT PRODUCING ELEVATED SVR CNVCTN
EARLY THIS AM AND STILL MAY A CHANCE OF SVR EAST OF DDC THIS EVE/LATER
TODAY AS VORT LOBE MOVES THRU. STRONG SHRTWV TO QUICKLY MOV INTO
SWRN KS THIS AM AND THEN INTO NEBRASKA THIS EVE TO PRODUCE A FEW
TRW/RW THIS AM AND MAYBE SOME PARTIAL CLRG AS DOWNSLOPE KICKS IN FAR
WEST THIS AFTN. NEXT SHRTWV SHOOTS OUT OF UPR LOW AND COMBINATION
OF OVERUNNING MID/HI MSTR MAY SET OFF SOME RWS ON SATURDAY. GENERALLY
WENT WITH COOLER FAN GUIDANCE.

KRUSE

In the hours before

Local storm report, Jun 9, 7:00 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE DODGE CITY KS
700 AM CDT FRI JUN 9 1995

TIME(CDT)  .....LOCATION.....      STATE  ...EVENT/REMARKS...

1255 AM    CITY OF MEADE              KS  NICKEL SIZE HAIL
06/09/95   MEADE

0110 AM    FOWLER                     KS  NICKEL SIZE HAIL
           MEADE

KRUSE
Local storm report, Jun 9, 7:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE DODGE CITY KS
700 AM CDT FRI JUN 9 1995

TIME(CDT)  .....LOCATION.....      STATE  ...EVENT/REMARKS...

1255 AM    CITY OF MEADE              KS  NICKEL SIZE HAIL
06/09/95   MEADE

0110 AM    FOWLER                     KS  NICKEL SIZE HAIL
           MEADE

KRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:48 AM CDTSevere Thunderstorm WarningDDCMeade27 min
Jun 9, 1:37 AM CDTSevere Thunderstorm WarningDDCFord53 min
Jun 9, 8:23 AM CDTSevere Thunderstorm WarningDDCPawnee20 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.